Alert archive / South Dakota / High Wind Warnings in 2020

High Wind Warning 2, NWS Rapid City, SD

January 30, 20204 counties in South Dakota

NWS Rapid City, SD issued this high wind warning at Jan 30, 2020, 9:30 AM MST for 4 counties in South Dakota. It took effect at Jan 30, 2020, 12:00 PM MST. It was in force for 9 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 30, 2020, 9:30 AM MST (16:30 UTC)
In effect from
Jan 30, 2020, 12:00 PM MST
Expired
Jan 30, 2020, 9:00 PM MST
In force
9 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Harding County, SD, Meade County, SD, Pennington County, SD

The radar

The Rapid City radar (KUDX), 75 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 3:46 PM MSTNON-TSTM WND GST 53Ellsworth Afb, SD
Jan 30, 3:54 PM MSTNON-TSTM WND GST 551 N Buffalo, SD
Jan 30, 4:13 PM MSTNON-TSTM WND GST 528 N Redig, SD
Jan 30, 4:18 PM MSTNON-TSTM WND GST 528 N Redig, SD
Jan 30, 4:19 PM MSTSNOW 44 Se Deerfield, SD
Jan 30, 4:32 PM MSTNON-TSTM WND GST 621 N Buffalo, SD
Jan 30, 4:38 PM MSTHIGH SUST WINDS 408 N Redig, SD
Jan 30, 4:42 PM MSTNON-TSTM WND GST 501 Ene Mud Butte, SD
Jan 30, 4:50 PM MSTNON-TSTM WND GST 581 E Dwtn Rapid City, SD
Jan 30, 4:52 PM MSTHIGH SUST WINDS 41Rapid City Arpt, SD
Jan 30, 4:52 PM MSTNON-TSTM WND GST 56Rapid City Arpt, SD
Jan 30, 4:53 PM MSTNON-TSTM WND GST 61Rapid City Arpt, SD
Jan 30, 5:01 PM MSTHIGH SUST WINDS 40Ellsworth Afb, SD
Jan 30, 5:09 PM MSTNON-TSTM WND GST 53Ellsworth Afb, SD
Jan 30, 5:15 PM MSTNON-TSTM WND GST 61Rapid City Arpt, SD
Jan 30, 5:23 PM MSTNON-TSTM WND GST 592 Nnw Pactola Res, SD
Jan 30, 5:23 PM MSTNON-TSTM WND GST 621 E Dwtn Rapid City, SD
Jan 30, 5:53 PM MSTNON-TSTM WND GST 555 Wnw New Underwood, SD
Jan 30, 5:58 PM MSTNON-TSTM WND GST 591 W Newell, SD
Jan 30, 6:01 PM MSTSNOW 1.4Johnson Siding, SD
Jan 30, 6:17 PM MSTNON-TSTM WND GST 553 Nnw Scenic, SD
Jan 30, 7:54 PM MSTNON-TSTM WND GST 534 S Dwtn Rapid City, SD
Jan 30, 8:21 PM MSTNON-TSTM WND GST 631 E Dwtn Rapid City, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 4.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2020-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2020-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

348 
WWUS73 KUNR 301630
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
930 AM MST Thu Jan 30 2020

SDZ026-031-072-073-310400-
/O.UPG.KUNR.WI.Y.0005.200130T1900Z-200131T0300Z/
/O.NEW.KUNR.HW.W.0002.200130T2100Z-200131T0400Z/
Rapid City-Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Rapid City, Wall, Sturgis, Piedmont, 
Summerset, and Union Center
930 AM MST Thu Jan 30 2020

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MST THIS EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...The Rapid City area, the Pennington County Plains, the 
  Sturgis/Piedmont Foot Hills and the Southern Meade County 
  Plains.

* WHEN...From 2 PM this afternoon to 9 PM MST this evening.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Visibilities may be briefing reduced
  wherever falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-012-310300-
/O.UPG.KUNR.WI.Y.0005.200130T1900Z-200131T0300Z/
/O.NEW.KUNR.HW.W.0002.200130T1900Z-200131T0300Z/
Harding-Butte-
Including the cities of Buffalo and Belle Fourche
930 AM MST Thu Jan 30 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Harding County and Butte County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Visibilities may be briefing reduced
  wherever falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ002-013-310300-
/O.CON.KUNR.WI.Y.0005.200130T1900Z-200131T0300Z/
Perkins-Northern Meade Co Plains-
Including the cities of Lemmon, Bison, and Faith
930 AM MST Thu Jan 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...The Northern Meade County Plains and Perkins County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

* ADDITIONAL DETAILS...Visibilities may be briefing reduced
  wherever falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ025-310300-
/O.CON.KUNR.WI.Y.0005.200130T1900Z-200131T0300Z/
Northern Foot Hills-
Including the cities of Spearfish and Whitewood
930 AM MST Thu Jan 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Northern Foot Hills.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

* ADDITIONAL DETAILS...Visibilities will be reduced wherever
  falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
3 follow-up statements
980 
WWUS73 KUNR 302142
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
242 PM MST Thu Jan 30 2020

SDZ001-012-310300-
/O.CON.KUNR.HW.W.0002.000000T0000Z-200131T0300Z/
Harding-Butte-
Including the cities of Buffalo and Belle Fourche
242 PM MST Thu Jan 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph.

* WHERE...Harding County and Butte County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Visibilities may be briefly reduced 
  wherever falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ026-031-072-073-310400-
/O.CON.KUNR.HW.W.0002.000000T0000Z-200131T0400Z/
Rapid City-Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Rapid City, Wall, Sturgis, Piedmont, 
Summerset, and Union Center
242 PM MST Thu Jan 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WHAT...Northwest winds 25 to 40 mph with gusts up to 60 mph.

* WHERE...The Sturgis/Piedmont Foot Hills, the Southern Meade 
  County Plains, the Rapid City area and the Pennington County 
  Plains.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

* ADDITIONAL DETAILS...Visibilities may be briefly reduced 
  wherever falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ002-013-310300-
/O.CON.KUNR.WI.Y.0005.000000T0000Z-200131T0300Z/
Perkins-Northern Meade Co Plains-
Including the cities of Lemmon, Bison, and Faith
242 PM MST Thu Jan 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...The Northern Meade County Plains and Perkins County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

* ADDITIONAL DETAILS...Visibilities may be briefly reduced 
  wherever falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ025-310300-
/O.CON.KUNR.WI.Y.0005.000000T0000Z-200131T0300Z/
Northern Foot Hills-
Including the cities of Spearfish and Whitewood
242 PM MST Thu Jan 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...The Northern Foot Hills.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

* ADDITIONAL DETAILS...Visibilities will be reduced wherever 
  falling snow occurs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
583 
WWUS73 KUNR 310256
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
756 PM MST Thu Jan 30 2020

SDZ001-012-310400-
/O.EXP.KUNR.HW.W.0002.000000T0000Z-200131T0300Z/
Harding-Butte-
Including the cities of Buffalo and Belle Fourche
756 PM MST Thu Jan 30 2020

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds will continue to diminish this evening.

$$

SDZ002-013-310400-
/O.EXP.KUNR.WI.Y.0005.000000T0000Z-200131T0300Z/
Perkins-Northern Meade Co Plains-
Including the cities of Lemmon, Bison, and Faith
756 PM MST Thu Jan 30 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds will continue to diminish this evening.

$$

SDZ025-310400-
/O.EXP.KUNR.WI.Y.0005.000000T0000Z-200131T0300Z/
Northern Foot Hills-
Including the cities of Spearfish and Whitewood
756 PM MST Thu Jan 30 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds will continue to diminish this evening.

$$

SDZ026-031-072-073-310400-
/O.CON.KUNR.HW.W.0002.000000T0000Z-200131T0400Z/
Rapid City-Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Rapid City, Wall, Sturgis, Piedmont, 
Summerset, and Union Center
756 PM MST Thu Jan 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...The Sturgis/Piedmont Foot Hills, the Southern Meade 
  County Plains, the Rapid City area and the Pennington County 
  Plains.

* WHEN...Until 9 PM MST this evening.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/unr
590 
WWUS73 KUNR 310358
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
858 PM MST Thu Jan 30 2020

SDZ026-031-072-073-310500-
/O.EXP.KUNR.HW.W.0002.000000T0000Z-200131T0400Z/
Rapid City-Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Rapid City, Wall, Sturgis, Piedmont, 
Summerset, and Union Center
858 PM MST Thu Jan 30 2020

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MST THIS EVENING...

Sustained winds of 25 to 35 mph with gusts of 45 to 55 mph will be
possible over the next couple hours, but winds will continue to
diminish this evening.

$$

For more information from the National Weather Service visit
http://weather.gov/unr

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Jan 30, 9:25 AM MST, 5 minutes earlier.

Area forecast discussion, Jan 30, 9:25 AM MST, 5 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
925 AM MST Thu Jan 30 2020

.UPDATE...
Issued at 914 AM MST Thu Jan 30 2020

16z surface analysis had elongated low pressure from northeast MT
into northwest SD. Cold front draped across central MT into
north central WY. Water vapour loop had fast moving shortwave
across central MT into central WY. Regional radar loop showed
forcing ahead of shortwave underpinning snow falling across
northeast WY into far western SD. This system main concern this
morning.

System quickly moves east/southeast today as low pressure
consolidates over central SD swinging fast moving cold front
through the CWA with 3-5mb/3hr pressure rises. 850-700mb
frontogenesis under synoptic lift will push band of precipitation
across the CWA. Precipitation type will be mixed on the SD
plains. Best snow accumulations will be over the northern/Wyoming
Black Hills given upslope and sustained burst of moderate/heavy
snow late this morning through mid-afternoon per Froude numbers
and high resolution guidance. Moisture cutoff is swift - upslope
will quickly end late this afternoon. Bufkit momentum transfer
supports gusts to 50kts from K2WX to KRAP mid-afternoon through
early this evening, which will helped by convective nature of
radar returns given steep low level lapse rates.

Current winter headlines look good. Will hoist high wind warning
for the K2WX to KRAP corridor. Could be some lowered visibilities
at times on the plains where snow occurs, but accumulations look
minimal at this point.

&&

.DISCUSSION...(Today Through Wednesday)
Issued at 146 AM MST Thu Jan 30 2020

Active westerly flow will persist through the weekend before
another round of modified arctic air shifts south into the
northern CONUS. Vigorous shortwave pushing into the Northern
Plains this morning, which will bring a plethora of weather conds
to the region today. Front side forcing will support a band of
mostly snow into the region per positive FGEN. Warm ll temps will
support a mix of rain or all rain over portions of the SD plains
today, with all snow expected from the Black Hills west. Strong
forcing, steep lapse rates, and strong upslope flow will support a
period of moderate to heavy snow in the northern Black Hills, esp
this afternoon. 3-5 inches of snow are expected there with
locally around 6 possible in the favored NW flow upslope areas in
the higher terrain. Otherwise, snow amounts are expected to be 1-2
inches or less across NE WY, with much less amounts on the SD
plains. Snowfall will also be fighting warm ll temps given the
bulk of precip falling in the late morning and afternoon in peak
heating, hence held off on any winter weather headlines outside of
the Black Hills, although some patchy blowing snow will be
possible, particularly in NE WY. The other main impact from this
storm will be strong gusty winds with behind the sfc trough, which
will time in the afternoon. Wind gusts over 50 mph will be
possible on the northwest SD plains this afternoon into the
evening. Steep lapse rates behind the main band of snow will
support downward momentum transfer with convective snow showers
also enhancing any ll wind transfer. Given these concerns have
issued a wind adv for the NW SD plains. Precip will quickly exit
the region late this afternoon/early evening with breezy winds
lingering into the late evening. WAA will ensue later tonight with
SW winds increasing over NE WY. Shortwave ridging and WAA will
persist into Sat, with very mild temps Friday and esp Sat. Highs
Friday will reach the 40s most places with some 50s in the lee of
the Black Hills. Sat will see even warmer temps as the thermal
ridge will time over the area with breezy westerly winds. This
will allow many places to mix down some of the warm air aloft, esp
in the lee of the Black Hills where a rotor wave will be in
place, supporting temps possibly in the 70s in the eastern
foothills, possibly setting/tying records. Cold front will then
settle in the region Sunday with highs Sunday hinging on the speed
of the front which deterministic models differ on extensively.
Snow is then expected Sunday night into Monday, esp over the
western third where upslope flow will enhance forcing, supporting
1-4 inches from the Black Hills west. Colder temps expected
through mid next week, with a warming trend after.

&&

.AVIATION...(For the 12Z TAFS Through 12Z Friday Morning)
Issued At 455 AM MST Thu Jan 30 2020

A cold front will cross the area today, bringing gusty NW winds
and rain/snow. Conditions will deteriorate to MVFR/IFR through the
day, especially the afternoon. The band of snow will shift
eastward throughout the day, spreading into western SD. Conditions
will improve from west to east late this afternoon and evening,
with VFR conditions expected overnight tonight.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until 5 PM MST this afternoon for SDZ024-
     028.

     High Wind Warning from 2 PM this afternoon to 9 PM MST this
     evening for SDZ026-031-072-073.

     Wind Advisory until 8 PM MST this evening for SDZ002-013-025.

     High Wind Warning until 8 PM MST this evening for SDZ001-012.

WY...Winter Weather Advisory until 5 PM MST this afternoon for WYZ057.

&&

Update...Helgeson
DISCUSSION...JC
AVIATION...13
Hazardous weather outlook, Jan 30, 8:54 AM MST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
854 AM MST Thu Jan 30 2020

SDZ024-028-029-WYZ054>058-311300-
Northern Black Hills-Central Black Hills-Southern Black Hills-
Northern Campbell-Southern Campbell-Western Crook-
Wyoming Black Hills-Weston-
854 AM MST Thu Jan 30 2020

This Hazardous Weather Outlook is for portions of the Black Hills
of South Dakota...northeast Wyoming...and the Black Hills of
Wyoming.

.DAY ONE...Today and Tonight

Snow will impact the area today along and behind a cold front. An
inch or two of accumulation is possible across the northeastern
Wyoming plains, and 2 to 6 inches possible across the higher
elevations of the northern Black Hills.

Strong winds are also expected this afternoon and evening. Gusts
to 40 mph in the hills and up to 55 mph on the plains may create
areas of blowing snow, further reducing visibility.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ001-002-012-013-025-026-031-072-073-WYZ071-311300-
Harding-Perkins-Butte-Northern Meade Co Plains-
Northern Foot Hills-Rapid City-Pennington Co Plains-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Northeastern Crook-
854 AM MST Thu Jan 30 2020

This Hazardous Weather Outlook is for portions of northwestern
South Dakota...southwestern South Dakota...and northeast Wyoming.

.DAY ONE...Today and Tonight

Light snow is likely across northwestern South Dakota today, with
less than an inch of accumulation expected. Gusty winds will
develop this afternoon and evening, with gusts over 50 mph likely
on the far western South Dakota plains and up to 50 mph possible
elsewhere.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ014-027-030-032-041>044-046-047-049-074-311300-
Ziebach-Southern Foot Hills-Custer Co Plains-Haakon-Fall River-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Hermosa Foot Hills-
854 AM MST Thu Jan 30 2020 /954 AM CST Thu Jan 30 2020/

This Hazardous Weather Outlook is for portions of western South
Dakota.

.DAY ONE...Today and Tonight

Light snow is likely across southwestern South Dakota today, with
less than an inch of accumulation expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 1:38 AM MSTWinter Weather AdvisoryUNRCuster, Lawrence, Meade, Pennington15 hr
Jan 30, 1:46 AM MSTWind AdvisoryUNRButte, Harding, Lawrence, Meade, Pennington, Perkins18 hr

Nearby

High Wind Warnings in South Dakota, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.